Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

On the contribution of the Coulomb singularity of arbitrary charge to the Dirac Hamiltonian


Author: Jingbo Xia
Journal: Trans. Amer. Math. Soc. 351 (1999), 1989-2023
MSC (1991): Primary 47A10, 47F05, 81Q10, 81V45
DOI: https://doi.org/10.1090/S0002-9947-99-02084-X
Published electronically: January 26, 1999
MathSciNet review: 1451618
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the self-adjoint extensions of the Dirac operator $\alpha \cdot (p - B) + \mu _{0}\beta - W$, where the electrical potential $W$ contains a Coulomb singularity of arbitrary charge and the magnetic potential $B$ is allowed to be unbounded at infinity. We show that if the Coulomb singularity has the form $v(r)/r$ where $v$ has a limit at 0, then, for any self-adjoint extension of the Dirac operator, removing the singularity results in a Hilbert-Schmidt perturbation of its resolvent.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 47A10, 47F05, 81Q10, 81V45

Retrieve articles in all journals with MSC (1991): 47A10, 47F05, 81Q10, 81V45


Additional Information

Jingbo Xia
Affiliation: Department of Mathematics, State University of New York at Buffalo, Buffalo, New York 14214
Email: jxia@acsu.buffalo.edu

DOI: https://doi.org/10.1090/S0002-9947-99-02084-X
Keywords: Dirac operator, spectrum, perturbation
Received by editor(s): January 15, 1996
Received by editor(s) in revised form: February 27, 1997
Published electronically: January 26, 1999
Additional Notes: Research supported in part by National Science Foundation grant DMS-9400600.
Article copyright: © Copyright 1999 American Mathematical Society